Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On acitrom after small intestine surgery. Getting headache and feeling breathlessness. What to do?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Fri, 14 Dec 2012 in Headache and Migraines
Question: Hello,

I am XXXXXXX in Lucknow. I am fiftyone yrs old, about six years back i started having headaches on left side and subsequently breathlesness which became serious my doctors examined me for heart prob and even had engiography done but no blockade was found but during engio it was observed that blood supply in small artries was erratic i was then given nicoraldil which gave me relief for few months after that further duagonsis was done and i was found to be defecient in protien c &s and since then i was put on acitrom which gave me lot of relief in pain as well as no attack of breathlessness occured. I was taking 2mg five days and 1mg for two days i.e tuesday and saturday and montiored INR at 2 for three yrs but after that montering was not done as readings were same.
In oct i had hemmorage in small intestine and had to go for emergency surgery wherein ten inches of small intestine was removed. Now my doctors have stopped asitrom but after six weeks of surgery i have again started having headaches and also cramps in my calf. Pls advice what to do.

My email id id YYYY@YYYY
doctor
Answered by Dr. Das Arindam 53 minutes later
Hello,
Thank you for posting a query.

Firstly, protein c and S deficiency leads to increased chance of coagulation of blood. It leads to many symptoms like you have already described.

The main target in this disease condition is to decrease the coagulation power of blood by decreasing the other coagulation factors. This anticoagulation therapy may lead to side effects like bleeding. This side effect can be avoided by doing P-time and INR regularly.

For this purpose, some anticoagulant agents are given. But, in this treatment P-time and INR have a special value. It indicates the coagulation profile status. According to levels of these parameters, the doses of the drugs are to be maintained.

Though you have experienced an emergency situation, still you have to go with the anticoagulant agent. As, already 6 weeks passed, after having normal P-time report, anticoagulation therapy can be reconstituted. BUT most importantly you have to monitor the P-time and INR regularly.

Now, about the drugs. As you have a history of bleeding, you have to take any anticoagulant agent. Consult with a cardiologist for prescribing a suitable anticoagulant agent in low dose. Except this Acenocoumarol, you were taking, some other drugs like warfarin can also be used, which is a much safer drug.

You should also consult about the ecosprin. Ecosprin is also an anticoagulant agent. As you have a bleeding history, consult about its suitability. In my opinion, only one anticoagulant agent is sufficient considering your situation.

So, consult with a cardiologist for further management.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Ketone

doctor1 MD

Hello, I am on Warfarin for A-Fib. I had a bad cold and was coughing a lot. During one coughing fit I experienced a sharp pain and slight swelling just at the bottom of my rib cage. Applied ice and pain subsided but is painful to cough at all. That was about 5 days ago. Today I notice a huge bruise across my side and stomach. There is no pain except when I cough. I m aware of the bruising factor when taking warfarin, it s just the size of this bruise is alarming. Any thoughts ?

doctor1 MD

Dx with ASD hole, cardiologist stt born with it. At the time Dec 1, 11 I was told they could do cath. surg to fix. But not seems like there putting that off, I m also anemic... not sure why Doc. now want to wait, tell me to take my time... I m 47 and do not want to wait till I get to old. I m on warfarin, ferrous, something for gerd, and simavistan, what should I do?

doctor1 MD

I am 31, I weigh 135 lbs and am 5ยด4 .I was 5 weeks pregnant and took 800mg of cytotec 3 oral and i vaginally. The next day I bleed a little and saw very little blood clots. On the second day there was very little bleeding. Should I take another dose of cytotec as I am not sure that the abortion was succesful

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Good afternoon Dr XXXXXXX I have dry cough & pain in the chest

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...